# SDR CA020103004

- Difficulty date: December 11, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 4,512 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1038255514
- Condition: Failed
- Location: Rotor & Gear
- Component: Engine, Lyc
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT ENGINE HAD JUST UNDERGONE AN ON CONDITION INSPECTION AND HAD MET ALL REQUIRED PARAMETERS, INCLUDING FULL POWER CHECK. ONE SIDE OF THE DUAL MAG FAILED ON FIRST FLIGHT POST INSPECTION. UPON DISSASSEMBLY OF DISTRIBUTION BLOCK. SEVERAL ROTOR TEETH WERE FOUND BROKEN OFF. THE ROTOR BEARING WAS FOUND WITH EXCESSIVE WEAR AND THE DISTRIBUTOR CONTACTS APPEAR TO HAVE TOUCHED.
